New Mexico, 2011Heavy Snow and Freezing Fog in New Mexico, December 2 to 3, 2011
December 2 to 3, 2011 · NWS ABQ · 19 events in 18 counties and zones
After a very strong back door frontal passage on December 1st, which plowed through the eastern plains and westward through the gaps of the central mountain chain toward the Arizona border, much cooler temperatures were in place across the state. Then on the 2nd and 3rd, an upper level storm system swept across New Mexico.
- Deaths
- 2
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After a very strong back door frontal passage on December 1st, which plowed through the eastern plains and westward through the gaps of the central mountain chain toward the Arizona border, much cooler temperatures were in place across the state. Then on the 2nd and 3rd, an upper level storm system swept across New Mexico. A nearly perfect setup for the state, significant snows were reported from south central New Mexico across far northeast New Mexico along a heavy band of snow. Lighter amounts of snow were reported elsewhere. Traffic was significantly impacted across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Dec 2, 4:37 AM MST, 23 minutes earlier.
Area forecast discussion, Dec 2, 4:37 AM MST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
437 AM MST FRI DEC 2 2011...CORRECTED
...FOCUS SHIFTS TOWARD SIGNIFICANT SNOW NEXT SEVERAL DAYS...
.DISCUSSION...STILL AN IMPRESSIVE EAST-WEST MSL PRESSURE GRADIENT
ACROSS THE STATE AT THIS EARLY HOUR...EVEN THOUGH CONSIDERABLY
WEAKER THAN JUST SIX HOURS AGO. EAST WINDS HAVE SLOWLY TRENDED
DOWNWARD SINCE MIDNIGHT AS EXPECTED...BUT STILL PLENTY STRONG IN
THE FAVORED LOCALES JUST WEST OF THE CENTRAL MOUNTAIN CHAIN
INCLUDING THE ALBUQUERQUE METRO AREA. ONCE SUFFICIENT PRESSURE FALLS
DEVELOP ACROSS NORTHEAST NM BY MID-MORNING OR SO...EAST WINDS WILL
WEAKEN SUBSTANTIALLY AND VEER MORE SELY. NO PLANS TO EXTEND
HIGHLIGHTS GIVEN THE IMPROVING TREND.
MEANWHILE...A WONDERFULLY COMPLEX WEATHER PATTERN TODAY THROUGH
EARLY NEXT WEEK WITH NO LESS THAN THREE DISTINCT UPPER LEVEL
WAVES/LOW PRESSURE SYSTEMS FORECAST TO IMPACT THE AREA. FOCUS THIS
PACKAGE ON THE TODAY THROUGH WEEKEND PERIODS.
THE DEEP/QUASI-STATIONARY UPPER LEVEL LOW OVER FAR SOUTHWEST
ARIZONA IS PLAYER NUMBER ONE. THIS LOW...WHICH HAS REMAINED
VIRTUALLY STATIONARY THE PAST 24 HOURS...WILL FINALLY OPEN UP AND
SLOWLY LIFT EAST-NORTHEAST TODAY IN RESPONSE TO A DIGGING NORTHERN
STREAM SHORTWAVE CROSSING THE NORTHERN ROCKIES. AHEAD OF THIS
LOW...AN INCREASINGLY DIFLUENT SWLY FLOW ALOFT WAS OVER THE AREA
THIS MORNING. AT THE SAME TIME...A COLD AIR MASS IN WAKE OF
THURSDAY/S POWERFUL COLD FRONT WAS GRADUALLY DEEPENING FROM
NORTHEAST TO SOUTHWEST. RESULT HAS BEEN INCREASING...MOIST
ISENTROPIC ASCENT ABOVE THE COLD DOME AND PATCHES OF LIGHT
FREEZING RAIN OR FREEZING DRIZZLE ACROSS PARTS OF THE EASTERN
PLAINS MAINLY FROM THE CLOVIS/PORTALES AREA NORTHWARD. ONLY TRACE
AMOUNTS THUS FAR...BUT LARGE-SCALE ENVIRONMENT FOR LIFT WILL ONLY
IMPROVE THROUGH THE MORNING. THUS...POTENTIAL FOR AT LEAST SOME
IMPACT TO ROADS/ELEVATED SURFACES. RATHER THAN ISSUE A SEPARATE
ADVISORY TO ADDRESS THIS POTENTIAL...DECIDED TO ADJUST START TIME
OF THE PREVIOUS WARNING TO CAPTURE MORNING PERIOD.
MAIN SNOW EVENT EXPECTED TO UNFOLD LATER TODAY INTO TONIGHT FROM
THE LOWER RIO GRANDE VALLEY AND SOUTH CENTRAL MOUNTAIN REGION
NORTHEAST TO THE CENTRAL HIGH PLAINS...SANDIA/MANZANO
MOUNTAINS...AND MUCH OF THE NE/EC PLAINS. THIS IS WHERE THE MODELS
ARE QUITE SIMILAR SHOWING A VERY IMPRESSIVE/BROAD MESOSCALE QPF
BAND STRETCHING FROM JUST EAST OF SOCORRO TO CLINES CORNERS TO LAS
VEGAS TO JUST WEST OF CLAYTON. THIS IS FARTHER WEST THAN WAS
INDICATED 24 HOURS AGO. QPF AMOUNTS GREATER THAN ONE INCH LIQUID
ARE LIKELY WITHIN THIS PRECIP BAND AND WILL EASILY TRANSLATE TO
12+ INCHES OF SNOW IN AREAS. THIS WILL BE A SIGNIFICANT IF NOT
MAJOR SNOW EVENT...WITH TRAVEL ALONG MAIN HIGHWAY CORRIDORS
BECOMING DIFFICULT IF NOT IMPOSSIBLE TONIGHT. THIS WOULD INCLUDE
INTERSTATE 40 BETWEEN TIJERAS CANYON AND TUCUMCARI...AND HIGHWAY
285 FROM SOUTHEAST OF SANTA FE TO VAUGHN AND POSSIBLY AS FAR SOUTH
AS ROSWELL.
FARTHER WEST...AREAS OF SNOW WILL EXPAND ALONG/WEST OF THE DIVIDE
TODAY WHERE THE MOST SIGNIFICANT IMPACTS EXPECTED TODAY. WHAT PLAYS
OUT ACROSS WC/NW NEW MEXICO TONIGHT IS UNCLEAR. WILL NEED TO CLOSELY
WATCH THE MIDDLE RGV...ESPECIALLY AREAS SOUTH AND SOUTHEAST OF ABQ.
DECIDED TO CHANGE WATCH TO ADVISORY FOR THE MIDDLE VALLEY AS WELL AS
ALL THE LOWER ELEVATIONS AREAS OF NW/WC NM THAT WERE PREVIOUSLY IN
THE WATCH. FEEL IT PRUDENT TO EASE INTO THIS EVENT FOR ABQ AND SANTA
FE METRO AREAS...GIVING ROOM FOR DAY SHIFT TO UPGRADE IF NECESSARY.
NEXT SHORTWAVE QUICKLY MOVES SOUTH AND INTO THE AREA LATER SAT
INTO SATURDAY NIGHT WITH ANOTHER AREA OF ENHANCED SNOW OVER
CENTRAL...WEST CENTRAL AND NORTHWEST NM...WHICH AGAIN INCLUDES
ABQ. THIS SECOND WAVE MAY NOT PACK QUITE THE PUNCH AS PREVIOUSLY
EXPECTED WITH LOWER QPF AMOUNTS OVERALL. YET ANOTHER SHORTWAVE
MAY ARRIVE MON AND MON NIGHT. TEMPS WILL REMAIN WELL BELOW
SEASONAL AVERAGE THROUGH TUESDAY. KJ
&&
.AVIATION...
REMAINING AVIATION WIND HAZARDS TO LESSEN ACROSS CENTRAL AND WEST NM
THROUGH THE MORNING AND EARLY AFTN AND BE NEGLIGIBLE TO LOW
THEREAFTER. AWW FOR ABQ AIRPORT SHOULD END BY OR SHORTLY BEFORE 12Z.
BUT LOW CIGS IN IFR TO LIFR CAT...AND LOCALLY EVEN LOWER...TO REMAIN
WIDESPREAD ACROSS E PLAINS WEST TO MOST OF CENTRAL MT CHAIN THROUGH
AT LEAST THE END OF THIS FCST PERIOD...12Z SAT. ALSO SOME SIMILAR
CATEGORY CIGS ACROSS W HALF...BUT LESS WIDESPREAD. MOST MT RANGES
AND PEAKS WILL BE PARTIALLY TO TOTALLY OBSCURED MOST OF THE TIME AS
WELL. TONIGHT THERE WILL BE BANDS OF MODERATE TO PERHAPS HVY SNOW
DEVELOPING ACROSS SW OR S CENTRAL PORTIONS FCST AREA NE ACROSS
MANZANOS AND PERHAPS SANDIAS THEN ON INTO NE NM. VSBY WILL BECOME
QUITE RESTRICTED THESE AREAS AT TIMES DUE TO HEAVIER SNOW BANDS. ON
E SIDE OF THIS BAND SOME FREEZING RAIN OR SLEET IS A PRETTY GOOD
BET. ANY SNOWFALL ACROSS THE WEST THROUGH THE PERIOD WILL BE
GENERALLY MUCH MORE SPOTTY AND LIGHTER THAN ACROSS THE EAST.
NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. 43
&&
.FIRE WEATHER...
WETTING PRECIPITATION MAINLY IN THE FORM OF SNOW IS EXPECTED TO
FAVOR SOUTHERN AND EASTERN AREAS WITH THIS INITIAL SYSTEM LATE
TONIGHT THROUGH SATURDAY. MODELS ARE FAIRLY CONSISTENT WITH THE
HEAVIER SNOW AREA DEVELOPING LATER THIS AFTN AND TONIGHT FROM
SOCORRO AND PERHAPS E CATRON COUNTY NE ACROSS THE MANZANOS AND
PERHAPS SANDIAS ON NE TO THE NE CORNER OF THE STATE. THERE IS
POTENTIAL FOR 6 TO NEARLY 12 INCHES ACCUM IN PORTIONS OF THIS
SWATH...BUT ALONG E PORTION OF THIS BAND THERE MAY BE SOME FREEZING
RAIN AND/OR SLEET. LOOK ALSO LIGHTER AND MORE SCATTERED SNOWS
ELSEWHERE. FOR THE WHOLE PERIOD TODAY THROUGH MON NEARLY ALL AREAS
SHOULD RECEIVE WETTING PRECIPITATION. DRIER FOR THE MIDDLE OF NEXT
WEEK. CONFIDENCE FOR ANOTHER UNSETTLED WX SYSTEM LATE IN THE WEEK
HAS DIMINISHED SOMEWHAT.
THE STRONG TO VERY STRONG WINDS OF THE PAST NEARLY 24 HRS WILL BE
DIMINISHING SLOWLY FROM NE TO SW. NOT AS STRONG OF A WIND FLOW
EXPECTED FRI AND INTO THE WEEKEND ALTHOUGH ANOTHER BACK DOOR COLD
FRONT WILL INCREASE WINDS EAST AND PERHAPS CENTRAL MOUNTAIN GAPS
SAT/SAT NIGHT. HUMIDITIES WILL REMAIN ON THE HIGHER SIDE THROUGH THE
NEXT SEVERAL DAYS. TEMPERATURES WILL STAY BELOW NORMAL WITH INFLUXES
OF COOLER AIR VIA BACK DOOR COLD FRONTS.
43
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 39 25 36 18 / 30 40 30 20
DULCE........................... 41 21 35 15 / 40 40 50 40
CUBA............................ 39 21 35 16 / 30 50 60 50
GALLUP.......................... 38 21 34 9 / 70 50 40 40
EL MORRO........................ 36 18 30 10 / 80 60 50 40
GRANTS.......................... 39 19 35 10 / 70 60 50 40
QUEMADO......................... 40 20 34 13 / 80 70 50 40
GLENWOOD........................ 47 28 43 21 / 80 50 30 20
CHAMA........................... 37 16 32 11 / 40 50 70 60
LOS ALAMOS...................... 37 24 33 19 / 40 60 70 60
PECOS........................... 33 21 31 14 / 50 90 70 50
CERRO/QUESTA.................... 36 17 28 8 / 30 50 70 60
RED RIVER....................... 32 13 22 5 / 40 80 90 60
ANGEL FIRE...................... 32 13 23 4 / 40 60 90 60
TAOS............................ 38 17 31 10 / 30 40 60 50
MORA............................ 34 20 27 10 / 40 100 80 50
ESPANOLA........................ 43 22 39 19 / 20 40 50 50
SANTA FE........................ 36 22 33 16 / 40 70 70 60
SANTA FE AIRPORT................ 38 22 36 17 / 40 60 50 50
ALBUQUERQUE FOOTHILLS........... 39 27 39 21 / 60 80 50 60
ALBUQUERQUE HEIGHTS............. 40 29 40 23 / 50 70 40 50
ALBUQUERQUE VALLEY.............. 41 25 43 20 / 50 60 40 50
ALBUQUERQUE WEST MESA........... 41 26 42 21 / 50 50 40 50
LOS LUNAS....................... 43 24 44 20 / 50 70 40 50
RIO RANCHO...................... 41 25 42 20 / 50 50 50 50
SOCORRO......................... 46 26 46 23 / 70 90 30 30
SANDIA PARK/CEDAR CREST......... 37 23 36 16 / 70 100 60 60
TIJERAS......................... 38 23 38 17 / 60 80 50 60
MORIARTY/ESTANCIA............... 33 20 33 10 / 60 90 50 50
CLINES CORNERS.................. 32 22 31 12 / 60 100 60 50
GRAN QUIVIRA.................... 40 25 38 17 / 70 100 50 40
CARRIZOZO....................... 43 28 39 24 / 50 100 40 20
RUIDOSO......................... 36 24 35 20 / 60 100 30 30
CAPULIN......................... 36 17 25 6 / 40 100 80 30
RATON........................... 37 20 28 7 / 40 60 70 30
SPRINGER........................ 37 20 28 7 / 40 80 70 30
LAS VEGAS....................... 33 19 28 9 / 50 100 70 30
CLAYTON......................... 34 21 30 13 / 50 100 70 10
ROY............................. 33 22 28 11 / 60 100 70 20
CONCHAS......................... 38 26 35 14 / 60 100 60 10
SANTA ROSA...................... 37 26 37 15 / 60 100 50 20
TUCUMCARI....................... 35 26 34 15 / 70 100 60 10
CLOVIS.......................... 34 28 36 17 / 60 80 30 10
PORTALES........................ 36 30 39 18 / 60 80 30 10
FORT SUMNER..................... 38 28 38 18 / 60 90 30 10
ROSWELL......................... 40 31 48 22 / 60 70 10 10
PICACHO......................... 37 26 44 20 / 60 80 20 10
ELK............................. 39 26 41 21 / 60 100 20 20
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 5 PM MST SATURDAY FOR THE FOLLOWING
ZONES...NMZ522>526-528>540.
WINTER STORM WARNING FROM NOON TODAY TO 5 PM MST SATURDAY FOR THE
FOLLOWING ZONES...NMZ510-511-513>515-520-521-527.
WINTER WEATHER ADVISORY FROM NOON TODAY TO 5 PM MST SATURDAY FOR
THE FOLLOWING ZONES...NMZ501-503-504-507-512-516>519.
WINTER STORM WARNING UNTIL 5 PM MST SATURDAY FOR THE FOLLOWING
ZONES...NMZ502-505-506-508-509.
HIGH WIND WARNING UNTIL 5 AM MST EARLY THIS MORNING FOR THE
FOLLOWING ZONES...NMZ519.
&&
41/43
Hazardous weather outlook, Dec 1, 5:12 AM MST, 23 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
512 AM MST THU DEC 1 2011
NMZ501>540-021300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
512 AM MST THU DEC 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT RACING SOUTHWARD AND BULGING WESTWARD THIS MORNING
WILL REACH THE CENTRAL MOUNTAIN CHAIN BY NOON TODAY...AND CONTINUE
MOVING SOUTH AND WEST THROUGH THIS EVENING. WIND GUSTS TO 55 MPH
OVER THE EASTERN PLAINS THIS MORNING WILL INCREASE TO 65 MPH AS
THEY ACCELERATE THROUGH CENTRAL MOUNTAIN CHAIN GAPS THIS AFTERNOON
AND THROUGH THIS EVENING. TO THE WEST...A STORM SYSTEM IN ARIZONA
MOVING EASTWARD TOWARD NEW MEXICO WILL SPREAD SNOW FROM THE
ARIZONA BORDER TO THE CONTINENTAL DIVIDE...WITH SNOW BECOMING
HEAVY AT TIMES AFTER MIDNIGHT. WIND SPEEDS WILL DECREASE GRADUALLY
THROUGH DAYBREAK EARLY FRIDAY MORNING...WITH SNOW CONTINUING INTO
THE DAY. SNOW SHOWERS NEAR RATON PASS AND ALONG THE COLORADO
BORDER TONIGHT WILL COMBINE WITH GUSTY WINDS TO REDUCE VISIBILITIES
TO NEAR ZERO AT TIMES IN BLOWING SNOW. WIND CHILL WILL DROP TO
THE LOW TEENS AND SINGLE DIGITS TONIGHT STATEWIDE IN COLD
TEMPERATURES AND STRONG WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SNOW...HEAVY AT TIMES...OVER WESTERN NEW MEXICO WILL MOVE EAST
ACROSS THE CENTRAL MOUNTAIN CHAIN. HEAVY SNOW WILL SET UP FROM THE
SOUTH CENTRAL MOUNTAINS TO THE NORTHEAST PLAINS FRIDAY
NIGHT...WITH SOMEWHAT LESSER AMOUNTS OF SNOW MOVING OUT ONTO THE
EASTERN PLAINS. SNOW COVERAGE WILL SHIFT TO NORTHERN NEW MEXICO ON
SATURDAY...AND CONTINUE OVER THE SUMMITS AND HIGHER SLOPES OF THE
CENTRAL AND WESTERN MOUNTAINS...THE SAN JUAN MOUNTAINS...AND
SANGRE DE CRISTO RANGE. SNOW FOCUS WILL RETURN TO THE NORTHEAST
AND EASTERN PLAINS ON MONDAY AND MONDAY NIGHT WITH SNOW ENDING
ACROSS THE FORECAST AREA ON TUESDAY.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT MEASURED WIND SPEEDS...WIND
IMPACTS OR DAMAGE...AND SNOWFALL AMOUNTS THROUGH THE NATIONAL
WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ...BY
CALLING 1.888.386.7637...OR VIA AMATEUR RADIO STATION WX5ABQ.
SHY
Freezing Fog, Central Highlands
- When
- December 2, 5:00 AM MST to 11:00 AM MST
- Where
- Central Highlands forecast zone
- Deaths
- 2 direct, 0 indirect
- Reported by
- Broadcast Media
Two people were killed in separate rollover accidents on Interstate 40 near Clines Corners during the morning hours of the 2nd. The first crash occurred around 7 am near exit 218. The second occurred approximately 3 miles east a half an hour later, taking the life of a 70 year-old man. Both drivers lost control due to icy roadways.
Heavy Snow, Lower Rio Grande Valley
- When
- December 2, 12:00 PM MST to December 3, 5:00 AM MST
- Where
- Lower Rio Grande Valley forecast zone
- Reported by
- Trained Spotter
Up to 4 inches of snow was reported near the Bingham area.
Heavy Snow, South Central Highlands
- When
- December 2, 1:00 PM MST to December 3, 5:00 AM MST
- Where
- South Central Highlands forecast zone
- Reported by
- Trained Spotter
Six inches of snow fell in Claunch, while 6.5 inches of snow fell southeast of Corona.
Heavy Snow, Far Northwest Highlands
- When
- December 2, 2:00 PM MST to December 3, 10:00 AM MST
- Where
- Far Northwest Highlands forecast zone
- Reported by
- COOP Observer
The cooperative observer in Dulce reported approximately 6 inches of snow.
Heavy Snow, Sandia/Manzano Mountains
- When
- December 2, 2:00 PM MST to December 3, 6:00 AM MST
- Where
- Sandia/Manzano Mountains forecast zone
- Reported by
- Trained Spotter
The heavy snow band set up along the Manzano Mountains, dropping up to a foot of snow.
Heavy Snow, Estancia Valley
- When
- December 2, 3:00 PM MST to December 3, 6:00 AM MST
- Where
- Estancia Valley forecast zone
- Reported by
- Trained Spotter
The heavy snow band stretched across the Estancia Valley dropping around 4 to 6 inches of snow, but localized areas received up to 10 inches.
Heavy Snow, Central Highlands
- When
- December 2, 3:00 PM MST to December 3, 6:00 AM MST
- Where
- Central Highlands forecast zone
- Reported by
- Trained Spotter
Four to six inches of snow fell across the central highlands.
Heavy Snow, Upper Tularosa Valley
- When
- December 2, 4:00 PM MST to December 3, 5:00 AM MST
- Where
- Upper Tularosa Valley forecast zone
- Reported by
- Trained Spotter
Approximately 6 to 7 inches of snow fell around the Valley of Fires Recreation Area near Carrizozo.
Heavy Snow, Northeast Highlands
- When
- December 2, 4:00 PM MST to December 3, 10:00 AM MST
- Where
- Northeast Highlands forecast zone
- Reported by
- Trained Spotter
Around 5 to 6 inches of snow fell around Las Vegas.
Heavy Snow, Union County
- When
- December 2, 4:00 PM MST to December 3, 10:00 AM MST
- Where
- Union County forecast zone
- Reported by
- Trained Spotter
Parts of Union County were inundated with snow. Southwestern portions of the county received between 8 and 12.5 inches of snow. Further east, 3 to 5 inches of snow was common.
Heavy Snow, Harding County
- When
- December 2, 4:00 PM MST to December 3, 10:00 AM MST
- Where
- Harding County forecast zone
- Reported by
- Trained Spotter
The western portions of Harding County received up to 10 inches of snow.
Heavy Snow, Eastern San Miguel County
- When
- December 2, 4:00 PM MST to December 3, 10:00 AM MST
- Where
- Eastern San Miguel County forecast zone
- Reported by
- Trained Spotter
Four to six inches of snow was common across eastern San Miguel County.
Heavy Snow, Far Northeast Highlands
- When
- December 2, 4:00 PM MST to December 3, 10:00 AM MST
- Where
- Far Northeast Highlands forecast zone
- Reported by
- Trained Spotter
Around 7 inches of snow fell in Abbott.
Heavy Snow, Guadalupe County
- When
- December 2, 5:00 PM MST to December 3, 10:00 AM MST
- Where
- Guadalupe County forecast zone
- Reported by
- Trained Spotter
Between 3 and 8 inches of snow was reported across Santa Rosa.
Heavy Snow, South Central Mountains
- When
- December 2, 6:00 PM MST to December 3, 5:00 AM MST
- Where
- South Central Mountains forecast zone
- Reported by
- SNOTEL
The Sierra Blanca SNOTEL picked up around 11 inches of snow. Lower elevations received between 4 and 7 inches.
Heavy Snow, Eastern Lincoln County
- When
- December 2, 6:00 PM MST to December 3, 5:00 AM MST
- Where
- Eastern Lincoln County forecast zone
- Reported by
- Trained Spotter
The northeastern portion of Lincoln County received between 6 to 7 inches of snow.
Heavy Snow, Upper Rio Grande Valley
- When
- December 2, 7:00 PM MST to December 3, 8:00 AM MST
- Where
- Upper Rio Grande Valley forecast zone
- Reported by
- Trained Spotter
Between 2 and 5 inches of snow was reported across the upper Rio Grande Valley.
Heavy Snow, Lower Chama River Valley
- When
- December 2, 7:00 PM MST to December 3, 8:00 AM MST
- Where
- Lower Chama River Valley forecast zone
- Reported by
- Trained Spotter
Up to 5 inches of snow was reported across the lower Chama River Valley.
Heavy Snow, De Baca County
- When
- December 2, 8:00 PM MST to December 3, 6:00 AM MST
- Where
- De Baca County forecast zone
- Reported by
- Trained Spotter
Up to 4 inches of snow fell across De Baca County.
- Freezing Fog
- Fog that froze on contact with roads, vehicles or structures.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Texas, December 2 to 3, 20111 death · $505,000 · 2 events
- Winter Weather in Iowa, December 2 to 3, 20111 death · $5,000 · 1 event
- Frost and Freeze in California, December 2 to 7, 201124 events
- Winter Storm and Winter Weather in Colorado, December 2 to 4, 201116 events
- Strong Wind in South Dakota, December 2, 20111 injured · 1 event
- Heavy Snow in New Mexico, December 2 to 3, 20112 events
- Flooding in Illinois, December 2 to 31, 2011$3,000 · 2 events
- Winter Weather in Kansas, December 2 to 3, 20112 events
- Frost and Freeze in Oregon, December 2, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 351578, 350988, 350992, 350984, 350989, 350990, 350991, 350993, 350995, 350996, 350997, 350998, 351945, 350999, 350994, 351001, 350985, 350987, 351000.